Alert archive / California / Wind Advisories in 2014
Wind Advisory 20, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Mar 25, 2014, 2:02 PM PDT for Los Angeles County, California. It took effect at Mar 26, 2014, 6:00 AM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2014, 2:02 PM PDT (21:02 UTC)
- In effect from
- Mar 26, 2014, 6:00 AM PDT
- Expired
- Mar 27, 2014, 12:01 AM PDT
- In force
- 18 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -596 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
523 WWUS76 KLOX 252102 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 202 PM PDT TUE MAR 25 2014 ...GUSTY SOUTHWEST WINDS OVER THE LOS ANGELES COUNTY MOUNTAINS AND THE ANTELOPE VALLEY STARTING WEDNESDAY MORNING... .A WEAKENING COLD FRONT WILL MOVE THROUGH THE AREA THIS EVENING. BEHIND THIS FRONT...SOUTHWEST WINDS WILL INCREASE OVERNIGHT...THEN INCREASE TO ADVISORY LEVELS ACROSS THE LOS ANGELES COUNTY MOUNTAINS AND THE ANTELOPE VALLEY ON WEDNESDAY. CAZ054-059-260515- /O.NEW.KLOX.WI.Y.0020.140326T1300Z-140327T0700Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG... LANCASTER...PALMDALE 202 PM PDT TUE MAR 25 2014 ...WIND ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT PDT WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT PDT WEDNESDAY NIGHT. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...GUSTY WINDS WILL FORM WEDNESDAY MORNING AND CONTINUE THROUGH WEDNESDAY EVENING. SIMILAR WINDS ARE POSSIBLE ON THURSDAY. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 14 AND 138. IN ADDITION...AREAS OF BLOWING DUST AND SAND ARE POSSIBLE IN THE ANTELOPE VALLEY...WHICH COULD RESTRICT VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ SUKUP/KITTELL
6 follow-up statements
488 WWUS76 KLOX 260319 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 819 PM PDT TUE MAR 25 2014 ...GUSTY SOUTHWEST WINDS OVER THE LOS ANGELES COUNTY MOUNTAINS AND THE ANTELOPE VALLEY STARTING WEDNESDAY MORNING... .A WEAKENING COLD FRONT WILL MOVE THROUGH THE AREA THIS EVENING. BEHIND THIS FRONT...SOUTHWEST WINDS WILL INCREASE OVERNIGHT... THEN INCREASE TO ADVISORY LEVELS ACROSS THE LOS ANGELES COUNTY MOUNTAINS AND THE ANTELOPE VALLEY ON WEDNESDAY. CAZ054-059-261100- /O.CON.KLOX.WI.Y.0020.140326T1300Z-140327T0700Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG... LANCASTER...PALMDALE 819 PM PDT TUE MAR 25 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT PDT WEDNESDAY NIGHT... * WINDS...SOUTHWEST TO WEST WINDS 20 TO 35 MPH WITH GUSTS UP TO 55 MPH. LOCAL GUSTS UP TO 60 MPH ARE POSSIBLE IN THE FOOTHILLS AND NEAR LAKE PALMDALE. * TIMING...GUSTY WINDS WILL FORM WEDNESDAY MORNING AND CONTINUE THROUGH WEDNESDAY EVENING. SIMILAR WINDS ARE POSSIBLE ON THURSDAY. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 14 AND 138. IN ADDITION... AREAS OF BLOWING DUST AND SAND ARE POSSIBLE IN THE ANTELOPE VALLEY...WHICH COULD RESTRICT VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ HALL
196 WWUS76 KLOX 261040 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 340 AM PDT WED MAR 26 2014 ...GUSTY SOUTHWEST WINDS OVER THE LOS ANGELES COUNTY MOUNTAINS AND THE ANTELOPE VALLEY STARTING WEDNESDAY MORNING... .SOUTHWEST WINDS WILL INCREASE TO ADVISORY LEVELS ACROSS THE LOS ANGELES COUNTY MOUNTAINS AND THE ANTELOPE VALLEY LATER TODAY. CAZ054-059-262030- /O.CON.KLOX.WI.Y.0020.140326T1300Z-140327T0700Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG... LANCASTER...PALMDALE 340 AM PDT WED MAR 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WINDS...SOUTHWEST TO WEST WINDS 20 TO 35 MPH WITH GUSTS UP TO 55 MPH. LOCAL GUSTS UP TO 60 MPH ARE POSSIBLE IN THE FOOTHILLS AND NEAR LAKE PALMDALE. * TIMING...GUSTY WINDS WILL DEVELOP THIS MORNING AND CONTINUE THROUGH THIS EVENING. SIMILAR WINDS ARE POSSIBLE THURSDAY. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 14 AND 138. IN ADDITION... AREAS OF BLOWING DUST AND SAND ARE POSSIBLE IN THE ANTELOPE VALLEY...WHICH COULD RESTRICT VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ ASR
518 WWUS76 KLOX 261624 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 924 AM PDT WED MAR 26 2014 ...GUSTY WEST WINDS OVER PORTIONS OF SOUTHERN CALIFORNIA THROUGH THIS EVENING... .GUSTY WEST WINDS WILL CONTINUE TO FORM BEHIND A WEAK FRONT THAT PASSED THROUGH THE AREA LAST NIGHT. THESE WINDS SHOULD PEAK THIS AFTERNOON AND BE STRONGEST OVER THE LOS ANGELES COUNTY MOUNTAINS AND THE ANTELOPE VALLEY...AS WELL AS THE LOS ANGELES AND VENTURA COASTAL AREAS INCLUDING CATALINA ISLAND. WHILE THESE WINDS SHOULD WEAKEN SOME OVERNIGHT...THEY SHOULD RE-STRENGTHEN ON THURSDAY TO NEAR ADVISORY STRENGTH. CAZ040-041-270100- /O.EXB.KLOX.WI.Y.0020.140326T1900Z-140327T0500Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...MALIBU... SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...LONG BEACH 924 AM PDT WED MAR 26 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY UNTIL 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY UNTIL 10 PM PDT THIS EVENING. * WINDS...WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL FORM BY THIS AFTERNOON AND CONTINUE INTO THIS EVENING. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES DURING THE AFTERNOON AND EVENING COMMUTE HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ087-270100- /O.EXB.KLOX.WI.Y.0020.140326T1900Z-140327T0500Z/ CATALINA ISLAND- INCLUDING THE CITY OF...AVALON 924 AM PDT WED MAR 26 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY UNTIL 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY UNTIL 10 PM PDT THIS EVENING. * WINDS...AREAS OF WEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL FORM BY THIS AFTERNOON AND CONTINUE INTO THIS EVENING. THE STRONGEST WINDS WILL BE IN THE HILLS AND BACK SIDE OF THE ISLAND. * IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...INCLUDING AIRPORT OPERATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ054-059-270100- /O.CON.KLOX.WI.Y.0020.000000T0000Z-140327T0700Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG... LANCASTER...PALMDALE 924 AM PDT WED MAR 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WINDS...SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH THROUGH THIS EVENING. SIMILAR WINDS ARE POSSIBLE THURSDAY. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ON HIGHWAYS 14 AND 138. IN ADDITION...AREAS OF BLOWING DUST AND SAND ARE POSSIBLE IN THE ANTELOPE VALLEY...WHICH COULD RESTRICT VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ KITTELL/SUKUP
799 WWUS76 KLOX 262243 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 343 PM PDT WED MAR 26 2014 ...GUSTY WEST WINDS OVER PORTIONS OF SOUTHERN CALIFORNIA THROUGH THIS EVENING... .GUSTY WEST WINDS BEHIND AN OLD COLD FRONT WILL CONTINUE OVER THE LOS ANGELES COUNTY MOUNTAINS AND THE ANTELOPE VALLEY...AS WELL AS THE LOS ANGELES AND VENTURA COASTAL AREAS INCLUDING CATALINA ISLAND. WHILE THESE WINDS SHOULD WEAKEN SOME OVERNIGHT...THEY SHOULD RE-STRENGTHEN ON THURSDAY TO NEAR ADVISORY STRENGTH. CAZ054-059-270645- /O.CON.KLOX.WI.Y.0020.000000T0000Z-140327T0700Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG... LANCASTER...PALMDALE 343 PM PDT WED MAR 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WINDS...SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH THROUGH THIS EVENING. SIMILAR WINDS ARE POSSIBLE THURSDAY. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ON HIGHWAYS 14 AND 138. IN ADDITION...AREAS OF BLOWING DUST AND SAND ARE POSSIBLE IN THE ANTELOPE VALLEY...WHICH COULD RESTRICT VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ040-041-270500- /O.CON.KLOX.WI.Y.0020.000000T0000Z-140327T0500Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...MALIBU... SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...LONG BEACH 343 PM PDT WED MAR 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WINDS...WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL FORM BY THIS AFTERNOON AND CONTINUE INTO THIS EVENING. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES DURING THE AFTERNOON AND EVENING COMMUTE HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ087-270500- /O.CON.KLOX.WI.Y.0020.000000T0000Z-140327T0500Z/ CATALINA ISLAND- INCLUDING THE CITY OF...AVALON 343 PM PDT WED MAR 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WINDS...AREAS OF WEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL FORM BY THIS AFTERNOON AND CONTINUE INTO THIS EVENING. THE STRONGEST WINDS WILL BE IN THE HILLS AND BACK SIDE OF THE ISLAND. * IMPACTS...GUSTY WINDS WILL MAKE TRAVEL DIFFICULT...INCLUDING AIRPORT OPERATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ KITTELL
839 WWUS76 KLOX 270414 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 914 PM PDT WED MAR 26 2014 ...GUSTY WINDS TO PERSIST OVER THE LOS ANGELES CONUTY MOUNTAINS AND DESERT THROUGH THURSDAY EVENING... .A TIGHT SURFACE PRESSURE GRADIENT WILL REMAIN BEHIND AN EXITING STORM SYSTEM. GUSTY SOUTHWEST TO WEST WINDS WILL CONTINUE OVER THE LOS ANGELES COUNTY MOUNTAINS AND THE ANTELOPE VALLEY THROUGH THURSDAY EVENING. CAZ040-041-087-270515- /O.CAN.KLOX.WI.Y.0020.000000T0000Z-140327T0500Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...MALIBU... SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...LONG BEACH...AVALON 914 PM PDT WED MAR 26 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS ARE DIMINISHING THIS EVENING AND HAVE DROPPED BELOW ADVISORY CRITERIA. $$ CAZ054-059-271215- /O.EXT.KLOX.WI.Y.0020.000000T0000Z-140328T0500Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG... LANCASTER...PALMDALE 914 PM PDT WED MAR 26 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THURSDAY... * WINDS...SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH THROUGH THURSDAY EVENING. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ON HIGHWAYS 14 AND 138. IN ADDITION...AREAS OF BLOWING DUST AND SAND ARE POSSIBLE IN THE ANTELOPE VALLEY...WHICH COULD RESTRICT VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ HALL
882 WWUS76 KLOX 270701 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1201 AM PDT THU MAR 27 2014 ...WIND ADVISORY HAS BEEN CANCELLED FOR THE LOS ANGELES COUNTY MOUNTAINS AND ANTELOPE VALLEY... .WINDS HAVE LOWERED TO BELOW WIND ADVISORY THRESHOLDS. THERE COULD BE ISOLATED GUSTS TO 45 MPH OVERNIGHT. A WIND ADVISORY WILL LIKELY BE NEEDED FOR THE ANTELOPE VALLEY LATE THIS MORNING. CAZ054-059-270815- /O.CAN.KLOX.WI.Y.0020.000000T0000Z-140328T0500Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY- INCLUDING THE CITIES OF...ACTON...MOUNT WILSON...SANDBERG... LANCASTER...PALMDALE 1201 AM PDT THU MAR 27 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WIND ADVISORY HAS BEEN CANCELLED FOR THE LOS ANGELES COUNTY MOUNTAINS AND ANTELOPE VALLEY. THERE COULD BE ISOLATED GUSTS TO 45 MPH OVERNIGHT. WINDS WILL INCREASE BY MID MORNING ACROSS THE ANTELOPE VALLEY WHERE A REISSUE OF A WIND ADVISORY MIGHT BE NEEDED. $$ CK/ASR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 25, 2:00 PM PDT, 2 minutes earlier.
Area forecast discussion, Mar 25, 2:00 PM PDT, 2 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 200 PM PDT TUE MAR 25 2014 .SYNOPSIS... A WEAK COLD FRONT WILL BRING A CHANCES OF LIGHT PRECIPITATION TO THE REGION TONIGHT THROUGH EARLY THURSDAY. TEMPERATURES REMAIN COOL THROUGH THURSDAY THEN WILL WARM INTO THE WEEKEND. PRECIPITATION IS POSSIBLE AGAIN NEXT WEEK. && .SHORT TERM (TODAY-FRIDAY)... STUBBORN STRATUS LINGERING AROUND AGAIN TODAY...WITH SIMILARLY COOL CONDITIONS AS YESTERDAY NEAR THE COAST AND WARM CONDITIONS OVER THE INTERIOR. A FRONTAL BAND IS WORKING ITS WAY INTO THE CENTRAL COAST...SPAWNED BY A 524 DM LOW CURRENTLY 800 MILES WEST OF SEATTLE. THIS LONG BAND WILL CONTINUE TO WEAKEN...WITH RAIN ASSOCIATED WITH THE BAND DISSIPATING SOMEWHERE BETWEEN MONTEREY COUNTY AND NORTHERN SANTA BARBARA COUNTY. MOIST WEST TO NORTHWEST FLOW BEHIND THE FRONT WILL BE ON THE RISE...WHICH WILL LEAD TO A DECENT CHANCE OF LIGHT SHOWERS OVER MOST OF THE AREA ON WEDNESDAY...ESPECIALLY WEDNESDAY AFTERNOON AND EVENING. THE CENTRAL COAST...ESPECIALLY COASTAL SLO COUNTY...HAS THE HIGHEST POSSIBILITY OF RAIN...AND COULD SEE BETWEEN 0.10 AND 0.33 INCHES OF TOTAL RAIN. THE SAN GABRIEL MOUNTAINS AND FOOTHILLS ALSO HAVE A VERY GOOD CHANCE OF RAIN...AND COULD SEE UP TO ONE QUARTER OF AN INCH TOTAL. OTHER AREAS WILL BE HIT OR MISS...WITH TOTALS UNDER ONE TENTH OF INCH IF ANY. WHILE SHOWERS SHOULD TAPER OFF ON THURSDAY...A FEW LIGHT SHOWERS MIGHT BE LINGERING OVER EASTERN LOS ANGELES COUNTY AND INTERIOR SECTIONS. THUNDERSTORM CHANCES SHOULD STAY NORTH AND EAST OF OUR AREA. SNOW LEVELS WILL GENERALLY HOVER AROUND 6000 FEET ON WEDNESDAY...WITH ACCUMULATIONS UNDER 2 INCHES EXPECTED. WINDS WILL ALSO BE NOTEWORTHY...WITH ADVISORY LEVEL WINDS EXPECTED OVER THE ANTELOPE VALLEY AND LA MOUNTAINS ON WEDNESDAY...AND POSSIBLY AGAIN ON THURSDAY. MOST OTHER AREAS WILL EXPERIENCE GUSTY SUB-ADVISORY WINDS...INCLUDING MUCH OF SBA AND SLO COUNTIES...AND THE COASTAL AREAS OF LA/VENTURA COUNTIES. TEMPERATURES WILL BE WELL BELOW NORMAL ON WEDNESDAY AND THURSDAY...WITH HIGHS GENERALLY IN THE 50S IN THE MOUNTAINS AND 60S ELSEWHERE. WEAK RIDGING WILL FOLLOW THURSDAY NIGHT INTO FRIDAY...BRINGING CLEARER SKIES AND WARMER CONDITIONS...BACK CLOSE TO NORMAL. BREEZY NORTHWEST WINDS ARE POSSIBLE OVER SOUTHERN SBA COUNTY. .LONG TERM (SATURDAY-TUESDAY)... ANOTHER WEAK FRONT WILL PUSH THROUGH CALIFORNIA ON SATURDAY...BRINGING A SLIGHT CHANCE OF RAIN TO THE SLO AND SBA COUNTIES...AND THE NORTHERN MOUNTAINS SLOPES OF LA/VENTURA COUNTIES. COOLER TEMPERATURES ARE EXPECTED AS WELL. GUSTY NORTHWEST WINDS WILL FOLLOW ON SUNDAY...AND COULD APPROACH ADVISORY IN THE FAVORED SBA AND I-5 CORRIDOR SECTIONS. ONSHORE GRADIENTS ALSO PEAK...BUT WITH A WEAK MARINE INVERSION AND THE NORTHWEST FLOW...CANNOT FORESEE A SOLID STRATUS DESK OVER THE AREA. STILL EXPECTING A MORE POTENT TROUGH DIPPING THROUGH NORTHERN CALIFORNIA...AND THE LATEST MODEL GUIDANCE IS A LITTLE BIT MORE IN LINE WITH ONE ANOTHER...PROVIDING SOME CONFIDENCE. DETAILS STILL NEED TO BE IRONED OUT...AND WHILE THIS SYSTEM DOES NOT LOOK TERRIBLY POTENT...IT COULD PROVIDE SOME RAIN TO THE AREA MONDAY OR TUESDAY. && .AVIATION...25/1800Z. BROAD MID/UPPER LEVEL TROUGH OF LOW PRESSURE UPSTREAM WILL MOVE OVER THE AREA. UPPER LEVEL MODERATE WEST WINDS WILL BECOME STRONG WEST BY 26/00Z THEN STRONG WEST NORTHWEST AFTER 26/22Z AND MID LEVEL LIGHT WEST WINDS WILL BECOME MODERATE WEST AFTER 26/12Z. MODERATE ONSHORE PRESSURE GRADIENT WILL PERSIST. AN ORGANIZED CAPPING MARINE INVERSION WITH TOPS BETWEEN 2.6-3.2KFT THIS MORNING WILL WEAKEN AND BECOME DISORGANIZED. TOPS WILL DIFFER BY APPROXIMATELY PLUS 1KFT WEDNESDAY MORNING. FREEZING LEVEL WAS AROUND 10KFT AND WILL DIFFER BY MINUS 4KFT WED MORNING. KLAX...CHANCE CIGS 014-018 THROUGH 25/1930Z THEN CHANCE CIGS 022-025 AT TIMES BETWEEN 25/1930-25/22Z. CHANCE CIGS 021-025 BETWEEN 26/03-26/20Z. SFC WIND 25020G30KT LIKELY AFTER 26/20Z. KBUR...CHANCE CIGS 019 THROUGH 25/19Z THEN CIGS 025 BETWEEN 25/19-25/22Z. THEN CHANCE CIGS 022 AFTER 26/06Z. VIRTUALLY CERTAIN - 95-100% VERY LIKELY - 80-95% LIKELY - 60-80% CHANCE - 30-60% VERY UNLIKELY - 20% OR LESS && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...KITTELL AVIATION...30 SYNOPSIS...KJ WWW.WEATHER.GOV/LOSANGELES
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 2:31 AM PDT | Small Craft Advisory | LOX | 48 hr | |
| Mar 25, 2:29 PM PDT | Small Craft Advisory for Hazardous Seas | LOX | 6 hr |
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.